MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453233
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on an unspecified date, the post of the implanted lgn ps high flex xlpe sz 7-8 13mm broke off.A revision surgery was performed on (b)(6) 2021 to treat this adverse event.The broken insert was retrieved from the patient's knee, and replaced with a new one.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports a revision was done due to a broken insert.No clinical/medical information was provided, therefore the root cause could not be fully assessed or concluded.The patient impact of a broken insert and subsequent revision was reported.Further patient impact could not be determined.No further medical assessment is warranted at this time.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but are not limited to abnormal loading of the limb, excessive forces applied to implant or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 7-8 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12475341
Report Number1020279-2021-06881
Device Sequence Number3349979
Product Code JWH
UDI-Device Identifier00885556033524
UDI-Public00885556033524
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model Number71453233
Device Catalogue Number71453233
Device Lot Number13AM02104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;